Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 35, NWS Fort Worth, TX

June 3, 2007Wise County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 3, 2007, 7:17 AM CDT for Wise County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 7:17 AM CDT (12:17 UTC)
Expired
Jun 3, 2007, 7:30 AM CDT
In force
13 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 031218
TORFWD
TXC497-031230-
/O.NEW.KFWD.TO.W.0035.070603T1217Z-070603T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 730 AM CDT

* AT 717 AM CDT...LAW ENFORCEMENT REPORTED A TORNADO NEAR            
  ALVORD...OR ABOUT 9 MILES NORTHWEST OF DECATUR...MOVING SOUTHEAST  
  AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHERN WISE COUNTY AT 730 AM CDT

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

LAT...LON 3341 9771 3333 9774 3319 9749 3339 9742

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:10 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 3, 6:10 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
610 AM CDT SUN JUN 3 2007

.AVIATION...
MCS CONTINUES TO BARREL SOUTHEAST AND IS JUST CROSSING INTO NORTH
TEXAS. EXTRAPOLATION SHOWS COMPLEX REACHING THE METROPLEX BY 13Z.
THESE STORMS ARE CURRENTLY NOT SEVERE...BUT WILL HAVE HEAVY RAIN
AND GUSTY WINDS ACCOMPANYING THEM. CIGS MAY DROP AS LOW AS IFR AS
THIS HAPPEN...BUT WILL REBOUND TO VFR BY MID-MORNING. CURRENTLY
BELIEVE STORMS WILL WEAKEN SOON AFTER DAYBREAK AND DO NOT EXPECT
THEM TO REACH WACO...BUT THIS WILL CONTINUE TO BE MONITORED.

A WEAK FRONT WILL MOVE INTO NORTH TEXAS TODAY...CAUSING WINDS TO
VEER TO THE WEST. AS THIS BOUNDARY MOVES SOUTH...IT WILL BECOME
ILL-DEFINED. NORTH TEXAS WILL BE LEFT IN A COL WITH WINDS DROPPING
BELOW 5 KTS. A PRECIP EVENT SIMILAR TO THIS MORNINGS WILL LIKELY
OCCUR TOMORROW MORNING...BUT WILL MOST LIKELY BE SITUATED SOUTH
OF THE METROPLEX ALONG THE AFOREMENTIONED BOUNDARY. THEREFORE HAVE
PLACED PROB 30 GROUP IN LAST FEW HOURS OF WACOS TAF.  /13

&&

.PREV DISCUSSION... /ISSUED 412 AM CDT SUN JUN 3 2007/

DISCUSSION...
A COMPLEX OF THUNDERSTORMS...ASSOCIATED WITH A WEAK SHORT WAVE
EMBEDDED IN NORTHWEST FLOW ALOFT AND A SOUTHWARD MOVING COLD FRONT...
CONTINUES TO MOVE ACROSS WEST TEXAS EARLY THIS MORNING. THESE
STORMS SHOULD DECREASE IN INTENSITY AS THEY MOVE INTO THE
NORTHWESTERN SECTIONS OF NORTH TEXAS BEFORE SUNRISE. IT APPEARS
THAT LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE PRIMARY HAZARDS.
INSTABILITY WILL BE SUFFICIENT TO SUSTAIN SOME OF THESE SHOWERS
AND STORMS THROUGH THE AFTERNOON...MAINLY IN THE SOUTHERN ZONES.
ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD FORM ACROSS WEST TEXAS
THIS AFTERNOON WHEN ANOTHER SHORT WAVE ROTATES THROUGH THAT
REGION. SOME OF THESE STORMS SHOULD WORK INTO THE WESTERN SECTIONS
OF NORTH TEXAS IN THE EVENING AND ACROSS THE REMAINDER OF THE
REGION OVERNIGHT. THE BEST RAIN AND THUNDERSTORM CHANCES WILL BE
IN SOUTHWEST. THUNDERSTORM CHANCES WILL END FROM NORTHWEST TO
SOUTHEAST MONDAY AS THE SHORT WAVE TRANSLATES INTO THE LOWER
MISSISSIPPI VALLEY REGION.

WEST TEXAS MAY EXPERIENCE ANOTHER NOCTURNAL MCS MONDAY
NIGHT/TUESDAY MORNING...BUT IT APPEARS THAT NORTH TEXAS WILL SEE
LITTLE AFFECTS OTHER THAN SOME HIGH CLOUDS FROM THIS SYSTEM.

UPPER LEVEL RIDGE AXIS WILL SHIFT OVER NORTH TEXAS ON TUESDAY AND
BRING RAIN FREE AND WARMER CONDITIONS. FORECASTED THICKNESS
VALUES AND 850 MB TEMPERATURES SUGGEST THAT MIDDLE 90S WILL RETURN
TO MUCH OF THE REGION BY MID WEEK. THE RIDGE AXIS IS PROGGED TO
MOVE EAST OF THE REGION THURSDAY WHILE A TROUGH SLOWLY DEVELOPS IN
THE WEST. THE DEVELOPMENT OF THE TROUGH SHOULD BRING A RETURN OF
SOUTHWEST FLOW ALOFT AND A STRONG CAPPING INVERSION. THEREFORE...WILL
KEEP RAIN FREE AND WARM CONDITIONS THURSDAY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  69  91  69 /  30  40  20  10
WACO, TX              90  70  92  68 /  30  50  30  10
PARIS, TX             85  64  87  64 /  30  20  20  10
DENTON, TX            87  65  91  65 /  30  30  20  10
MCKINNEY, TX          88  65  88  64 /  30  30  20  10
DALLAS, TX            89  70  91  70 /  30  30  20  10
TERRELL, TX           89  67  91  67 /  30  30  20  10
CORSICANA, TX         89  69  89  69 /  30  40  30  10
TEMPLE, TX            90  70  91  68 /  30  50  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/79
Hazardous weather outlook, Jun 3, 3:30 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT SUN JUN 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT THERE IS AN ISOLATED
THREAT OF LARGE HAIL. MORE COMMON THREATS INCLUDE WIND GUSTS TO 40
MPH AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MONDAY AS A COLD
FRONT AND UPPER LEVEL TROUGH REMAIN IN THE REGION. THE BEST CHANCE
FOR ANY ISOLATED SEVERE STORMS WITH LARGE HAIL WILL BE SUNDAY NIGHT
INTO MONDAY MORNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.

13

In the hours before

Special weather statement, Jun 3, 6:25 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT SUN JUN 3 2007

TXZ100-101-031200-
JACK TX-YOUNG TX-
625 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY
  YOUNG COUNTY

AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
BOWIE TO 13 MILES WEST OF GRAHAM...MOVING SOUTHEAST AT 40 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON...GRAHAM AND
JACKSBORO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3358 9813 3303 9894 3295 9893 3301 9792
      3339 9792

13
Special weather statement, Jun 3, 7:07 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 AM CDT SUN JUN 3 2007

TXZ102-031230-
WISE TX-
707 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WISE COUNTY

AT 707 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BRIDGEPORT...MOVING EAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...CHICO
AND DECATUR.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3343 9791 3318 9791 3309 9762 3342 9744

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:25 AM CDTSpecial Weather StatementFWDJack, Young35 min
Jun 3, 7:07 AM CDTSpecial Weather StatementFWDWise23 min
Jun 3, 7:24 AM CDTSpecial Weather StatementFWDEastland, Palo Pinto36 min
Jun 3, 7:33 AM CDTSevere Thunderstorm WarningFWDEastland, Erath57 min
Jun 3, 7:41 AM CDTSpecial Weather StatementFWDDenton, Parker, Tarrant34 min
Jun 3, 7:51 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant39 min
Jun 3, 8:02 AM CDTSevere Thunderstorm WarningFWDDallas58 min
Jun 3, 8:19 AM CDTSpecial Weather StatementFWDHood, Johnson, Somervell26 min
Jun 3, 8:31 AM CDTSpecial Weather StatementFWDCollin, Fannin, Grayson, Hunt29 min
Jun 3, 8:33 AM CDTSpecial Weather StatementFWDBosque, Ellis, Hill, Johnson27 min
Jun 3, 9:01 AM CDTSevere Thunderstorm WarningFWDHill44 min
Jun 3, 9:09 AM CDTSpecial Weather StatementFWDDelta, Fannin, Hunt, Lamar36 min
Jun 3, 9:11 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson53 min
Jun 3, 9:22 AM CDTSevere Thunderstorm WarningFWDKaufman53 min
Jun 3, 9:27 AM CDTSevere Thunderstorm WarningFWDNavarro63 min
Jun 3, 9:46 AM CDTSpecial Weather StatementFWDHenderson29 min
Jun 3, 9:56 AM CDTSpecial Weather StatementFWDFreestone, Limestone34 min
Jun 3, 10:00 AM CDTSpecial Weather StatementFWDHenderson, Rains, Van Zandt30 min
Jun 3, 10:16 AM CDTSpecial Weather StatementFWDAnderson, Freestone, Henderson, Limestone29 min
Jun 3, 10:41 AM CDTSpecial Weather StatementFWDAnderson, Leon34 min
Jun 3, 11:10 AM CDTSpecial Weather StatementFWDCherokee, Houston, Leon35 min
Jun 3, 2:12 PM CDTSpecial Weather StatementFWDBell33 min
Jun 3, 2:45 PM CDTSevere Thunderstorm WarningFWDBell45 min
Jun 3, 2:46 PM CDTSpecial Weather StatementFWDFalls29 min
Jun 3, 3:10 PM CDTSevere Thunderstorm WarningFWDBell, Milam50 min
Jun 3, 3:17 PM CDTSpecial Weather StatementFWDFalls28 min
Jun 3, 3:56 PM CDTSevere Thunderstorm WarningFWDMilam49 min
Jun 3, 4:46 PM CDTSpecial Weather StatementFWDMilam29 min
Jun 3, 4:58 PM CDTSevere Thunderstorm WarningFWDMilam32 min
Jun 3, 6:12 PM CDTSpecial Weather StatementFWDBell33 min
Jun 3, 6:42 PM CDTSpecial Weather StatementFWDBell33 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.